MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERMAFIX ENHANCED; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERMAFIX ENHANCED; STAPLE, IMPLANTABLE
Catalog Number 0113119
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the bard/davol permafix fixation device was used to fixate an unspecified mesh using adequate counter-pressure in a laparoscopic procedure on (b)(6) 2022.As reported, a few fasteners successfully fixated the mesh, after which the fasteners did not adequately fixate the mesh.As reported, the loose fasteners were removed from the patient¿s body.As reported, the device was dry-fired and the issue occurred again.The procedure was completed using another permafix device and there was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, the bard/davol permafix fasteners did not fixate the mesh.At this time the sample has not been provided for review.However, an intra-operative video was provided which indicates that the user is not applying enough counter pressure.It also appears that the user may not be maintaining the counter-pressure during the entire trigger pull.Based on the information provided and video review, root cause of the fasteners not fixating is lack of counter-pressure while in use.No lot number has been provided; therefore, a review of the manufacturing records is not possible.The instructions-for-use (ifu) for the permafix fixation device prescribes the proper method for use of this device for proper fastener delivery and includes "place the tip of the permafix fixation system at the desired location perpendicular (90 degree angle) to the mesh or tissue and apply adequate pressure.Different types of mesh may require different amounts of counterpressure.Adjust angle and counterpressure appropriately." if/when sample is received and evaluated, a supplemental mdr will be submitted.Not returned.
 
Additional Manufacturer Narrative
As reported, the bard/davol permafix fasteners did not fixate the mesh.At this time the sample has not been provided for review.However, an intra-operative video was provided which indicates that the user is not applying enough counter pressure.It also appears that the user may not be maintaining the counter-pressure during the entire trigger pull.Based on the information provided and video review, root cause of the fasteners not fixating is lack of counter-pressure while in use.No lot number has been provided; therefore, a review of the manufacturing records is not possible.The instructions-for-use (ifu) for the permafix fixation device prescribes the proper method for use of this device for proper fastener delivery and includes "place the tip of the permafix fixation system at the desired location perpendicular (90 degree angle) to the mesh or tissue and apply adequate pressure.Different types of mesh may require different amounts of counterpressure.Adjust angle and counterpressure appropriately." addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the lot no., and results of the device evaluation.The subject device was returned for evaluation.Based on the sample evaluation and investigation performed, the reported event is confirmed.Evaluation of the sample finds the cannula is bent from forces applied while in use.The bent cannula resulted in the reported and found failure to fixate.Damage was also found to internal components because of force applied during use of the device.Review of the device history records confirmed the device was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of 415 units released for distribution in december, 2020.Updated fields: b4, d4 (medical device lot #, medical device expiration date), d9, g3, g6, h2, h3, h4 (device manufacture date), h6, h10 note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.
 
Event or Problem Description
As reported, the bard/davol permafix fixation device was used to fixate an unspecified mesh using adequate counter-pressure in a laparoscopic procedure on (b)(6)2022.As reported, a few fasteners successfully fixated the mesh, after which the fasteners did not adequately fixate the mesh.As reported, the loose fasteners were removed from the patient¿s body.As reported, the device was dry-fired and the issue occurred again.The procedure was completed using another permafix device and there was no reported patient injury.

Brand Name
PERMAFIX ENHANCED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key13670569
Report Number1213643-2022-00047
Device Sequence Number14641664
Product Code GDW
UDI-Device Identifier00801741016714
UDI-Public(01)00801741016714
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Catalogue Number0113119
Device Lot NumberHUEY0763
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown